Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Characterization and semiadditivity of the $ \mathcal C^1$-harmonic capacity


Authors: Aleix Ruiz de Villa and Xavier Tolsa
Journal: Trans. Amer. Math. Soc. 362 (2010), 3641-3675
MSC (2000): Primary 31A15, 31C05
DOI: https://doi.org/10.1090/S0002-9947-10-05105-6
Published electronically: February 17, 2010
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The $ \mathcal C^1$-harmonic capacity $ \kappa^c$ plays a central role in problems of approximation by harmonic functions in the $ \mathcal{C}^1$-norm in $ \mathbb{R}^{n+1}$. In this paper we prove the comparability between the capacity $ \kappa^c$ and its positive version $ \kappa^c_+$. As a corollary, we deduce the semiadditivity of $ \kappa^c$. This capacity can be considered as a generalization in $ \mathbb{R}^{n+1}$ of the continuous analytic capacity $ \alpha$ in $ \mathbb{C}$. Moreover, we also show that the so-called inner boundary conjecture fails for dimensions $ n>1$, unlike in the case $ n=1$.


References [Enhancements On Off] (What's this?)

  • [M] P. Mattila, On the analytic capacity and curvature of some Cantor sets with non-$ \sigma$-finite length, Publ. Mat., Vol. 40 (1996), 195-204. MR 1397014 (97d:30052)
  • [MP] P. Mattila, P.V. Paramonov, On geometric properties of harmonic $ Lip_1$-capacity, Pacific J. Math. 171, No. 2, (1995), 469-491. MR 1372240 (97b:31005)
  • [MT] J. Mateu, X. Tolsa, Riesz transforms and harmonic $ Lip_1$-capacity in Cantor sets, Proc. London Math. Soc. 89 (3) (2004), 676-696. MR 2107011 (2005g:42038)
  • [MPV] Dzh. Verdera, M.S. Mel'nikov, P.V. Paramonov, $ C\sp 1$-approximation and the extension of subharmonic functions. (Russian) Mat. Sb. 192 (2001), no. 4, 37-58; translation in Sb. Math. 192 (2001), no. 3-4, 515-535. MR 1834090 (2002g:41030)
  • [NTV1] F. Nazarov, S. Treil, A. Volberg, The $ Tb$-theorem on non-homogeneous spaces, Acta Math. 190 (2), (2003), 151-239. MR 1998349 (2005d:30053)
  • [NTV2] F. Nazarov, S. Treil, A. Volberg, The $ Tb$-theorem on non-homogeneous spaces that proves a conjecture of Vitushkin, preprint n. 519, Centre de Recerca Matemàtica, Barcelona 2002.
  • [P] P.V. Paramonov, Harmonic approximation in the $ \mathcal{C}^1$-norm, Math. USSR-Sb., 71 (1992), 183-207. MR 1085885 (92j:31006)
  • [T1] X. Tolsa, Littlewood-Paley theory and the $ T(1)$ theorem with non-doubling measures, Adv. Math. 164, 57-116, (2001). MR 1870513 (2003e:42029)
  • [T2] X. Tolsa, The semiadditivity of continuous analytic capacity and the inner boundary conjecture, Amer. J. Math., (2002), 523-567. MR 2058383 (2005f:30052)
  • [T3] X. Tolsa, Painlevé's problem and the semiadditivity of analytic capacity, Acta Math. 190 (1), (2003), 105-149. MR 1982794 (2005c:30020)
  • [T4] X. Tolsa, A proof of the weak $ (1,1)$ inequality for singular integrals with non doubling measures based on a Calderón-Zygmund decomposition, Publ. Mat. 45 (2001), 163-174. MR 1829582 (2002d:42019)
  • [V] A. Volberg, Calderón-Zygmund capacities and operators in nonhomogeneous spaces, Regional Conference Series in Mathematics, No. 100, Amer. Math. Soc., 2003. MR 2019058 (2005c:42015)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 31A15, 31C05

Retrieve articles in all journals with MSC (2000): 31A15, 31C05


Additional Information

Aleix Ruiz de Villa
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bella- terra (Barcelona), Catalonia
Email: aleixrv@mat.uab.cat

Xavier Tolsa
Affiliation: Institució Catalana de Recerca i Estudis Avançats (ICREA) and Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra (Barcelona), Catalonia
Email: xtolsa@mat.uab.cat

DOI: https://doi.org/10.1090/S0002-9947-10-05105-6
Received by editor(s): May 14, 2008
Published electronically: February 17, 2010
Additional Notes: The first author was supported by grant AP-2004-5141. Also, both authors were partially supported by grant MTM2007-62817 (Spain).
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society